You are here

Nausea increases when taking antibiotics

Hi some advice/reassurance please. I have been on Imatinib for four years. Have episodes of nausea, cramps, mostly in the mornings. Recently have had a bout of food poisoning, followed by dental infection. Was prescribed Penicillin V and last day of course is tomorrow. I have had antibiotics before. Amoxicillin, with no side effects. But since taking the Penicillin V have had loose stools, nausea and stomach ache. Anyone had similar.TIA.

 

Vonnie

Vonnie the penicillin may have upset the bacteria in your stomach - the things you mention are all listed as potential side effects for the general population. My father (who was an old-fashioned country GP) would suggest you try natural yoghurt or I guess nowadays one the macrobiotic drinks to address the issue. Hope that helps.

Thank you very much for your reply comforting to know

 

Vonnie

Hi Alistair,

It seems that this is good advice from your father/GP who would seem to have been ahead of his time because latest thinking and research shows the importance of gut flora and the health of the macrobiome;if one refers to some of the publications by oncologist Robert Thomas (Lifestyle after Cancer and How to Live) or Professor Tim Spector and some of his webonairs this will also give one ideas for a diet that counteracts the side effects of medications such as antibiotics and perhaps even tki s.Some go as far as to say that diet plus exercise can help us to manage our medications and bring about more positive results .I could go on but the most interesting finding currently in medicine is the relation between gut health and the interface with the brain.

I now take my imatinib alongside my breakfast of lots of seeds ,nuts etc and live yoghurt and find I can tolerate the drug quite effortlessly.

Regards

John

Thanks John. One of the things which informed my father's thinking was observing the health issues in a comparatively small population over 33 years. This one comes from the farming community who did not suffer the issues with penicillin that the town dwellers did - the farmers kids were mainly in the 60s drinking unpasteurised milk. (There were a few brucellosis cases in that community as well which was not so good.)